Alert archive / Florida / River Flood Warnings in 2020
River Flood Warning 39, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Apr 1, 2020, 8:22 AM CDT for 4 counties in Florida. It took effect at Apr 1, 2020, 1:00 PM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2020, 8:22 AM CDT (13:22 UTC)
- In effect from
- Apr 1, 2020, 1:00 PM CDT
- Expired
- Apr 2, 2020, 12:59 AM CDT
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, FL, Franklin County, FL, Gulf County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Apalachicola River near Blountstown (BLOF1).
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 23.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02358700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
482 WGUS42 KTAE 011322 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 922 AM EDT Wed Apr 1 2020 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun...Franklin... Gulf and Liberty Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-037-045-077-021321- /O.NEW.KTAE.FL.W.0039.200401T1800Z-200403T0000Z/ /BLOF1.1.ER.200401T1800Z.200401T1800Z.200402T1200Z.NO/ 822 AM CDT Wed Apr 1 2020 The National Weather Service in Tallahassee has issued a * Flood Warning for the Apalachicola River near Blountstown. * From this afternoon, or until the warning is cancelled. * At 7:15 AM Wednesday the stage was 17.0 feet. * Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast: The river is expected to rise to near flood stage this afternoon. * Impact: At 17.0 feet: John Redd Road in Calhoun County will begin to flood one half mile west of the boat landing, restricting access to the area. The lower portion of the boat ramp in Blounstown floods at this level. && LAT...LON 3061 8490 3009 8508 2980 8490 2972 8505 3007 8520 3061 8498 $$
1 follow-up statement
012 WGUS82 KTAE 020559 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 159 AM EDT Thu Apr 2 2020 ...The Flood Warning is cancelled for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun... Franklin...Gulf and Liberty Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-037-045-077-020629- /O.CAN.KTAE.FL.W.0039.000000T0000Z-200403T0000Z/ /BLOF1.1.ER.200401T1645Z.200401T1700Z.200401T1705Z.NO/ 1259 AM CDT Thu Apr 2 2020 The Flood Warning is cancelled for the Apalachicola River near Blountstown. * At 12:15 AM Thursday the stage was 16.5 feet. * Fell below flood stage at 12:05 PM Wednesday. * Flood stage is 17.0 feet. * Forecast: The river will continue to fall to 14.0 feet by tomorrow morning. * Impact: At 17.0 feet: John Redd Road in Calhoun County will begin to flood one half mile west of the boat landing, restricting access to the area. The lower portion of the boat ramp in Blounstown floods at this level. && LAT...LON 3061 8490 3009 8508 2980 8490 2972 8505 3007 8520 3061 8498 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 1, 5:51 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 1, 5:51 AM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
651 AM EDT Wed Apr 1 2020
.AVIATION...
[Through 12Z Thursday]
VFR conditions will prevail through the TAF. Gusty winds will
gradually subside through the day.
&&
.PREV DISCUSSION [227 AM EDT]...
.NEAR TERM [Today Through Tonight]...
Clear skies and seasonable temperatures are expected today and
tonight in the wake of the cold front. Winds may still gust to
around 20 mph or so at times today, but should gradually calm
through the afternoon.
.SHORT TERM [Tomorrow Through Friday]...
In the upper levels, a ridge will be over the region. At the
surface, high pressure will be over the region with a cooler, drier
air mass in place on Thursday. POPs will be near zero with little to
no cloud cover. Temps will be more seasonable with highs in the 70s
tomorrow. By Friday, temps will start to rebound with highs in the
upper 70s and lower 80s. Lows tomorrow night will be in the lower to
mid 50s.
.LONG TERM [Friday Night Through Wednesday]...
In the upper levels, the ridge over the Southeast will strengthen on
Monday and Tuesday. At the surface, a weak pressure gradient will be
over the region this weekend. Southerly low level flow will return
on Sunday. With increasing moisture, there will be a chance for
showers Sunday, Monday and Tuesday. Highs will be in the lower to
mid 80s. Lows will be in the 50s Friday night, then in the 60s.
.MARINE...
A Small Craft Advisory remains in effect until late this morning.
Northerly winds will decrease this afternoon. Light winds will
become more easterly by Friday. By Sunday, winds will become more
moderate and southerly.
.FIRE WEATHER...
We'll come close to meeting Red Flag conditions in portions of the
Panhandle this afternoon. It appears as though forecast relative
humidities will be just above critical thresholds and wind speeds
are forecast to be just slightly below. Expect high dispersion
indices region-wide today as well. Dry conditions will continue into
the weekend, though light winds will preclude Red Flag criteria.
.HYDROLOGY...
Dry weather is expected until moisture returns this weekend bringing
a chance for showers Sunday through Tuesday. Forecast rainfall
totals are one half inch or less for the region over the next seven
days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 47 78 52 82 / 0 0 0 0 0
Panama City 71 53 75 58 78 / 0 0 0 0 0
Dothan 71 45 74 52 80 / 0 0 0 0 0
Albany 69 45 73 51 79 / 0 0 0 0 0
Valdosta 71 47 75 51 81 / 0 0 0 0 0
Cross City 74 46 78 52 82 / 0 0 0 0 0
Apalachicola 71 53 73 59 76 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory until 11 AM EDT /10 AM CDT/ this morning
for Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Harrigan
SHORT TERM...McD
LONG TERM...McD
AVIATION...Harrigan
MARINE...McD
FIRE WEATHER...Harrigan
HYDROLOGY...McDNearby
River Flood Warnings in Florida, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.